Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

What causes blood in stool when on UTI medication?

User rating for this question
Very Good
Answered by

Pediatrician, Pulmonology
Practicing since : 2002
Answered : 214 Questions
My daughter is 3 years old and has 2 UTI's in one month. She just started another medicine today. When I just took her to the bathroom she had blood in her stool, it was a clump on the stool. It was a soft BM and she is on miralax 17 grams once a day. She is having other issues such as recurrent fevers, leg pain, belly pains, not eating and sleeping more than usual.. Thanks in advance
Posted Fri, 28 Mar 2014 in Child Health
Answered by Dr. Sonila Borici 44 minutes later
Brief Answer: Blood in stool due to constipation... Detailed Answer: Hi, Having recurrent fevers, leg pain, belly pains, not eating and sleeping is related to UTIs. With regards to the blood in stool, it might be related to solid stool that might have caused hemorrhoids (and related laceration of the rectum/anus during bowel motion). The cause of constipation is the long-term use of antibiotics for UTIs. I suggest to : - encourage her to drink more water - discuss with her doctor to culture the stool for Candida-overgrowth in order to start anti-fungal therapy - give her probiotics (enterogermina) to stabilize her intestinal flora while on antibiotics Once the therapy for UTIs will be over, her other symptoms will be reversed too. Hope it answered to your queries! Feel free to ask me other questions you might have! Dr.Sonila
Above answer was peer-reviewed by
Follow-up: What causes blood in stool when on UTI medication? 18 minutes later
And I forgot to add that her UA never grows anything, although a dip stick test tests positive for bacteria and when they XXXXXXX her they can't obtain urine Her other symptoms have been going on for 3 months.. They were before her UTIs, they have questions on if she she has something else going on as we see a rheumatologist an she is on anti inflammatory medicine for her other issues. I'll ask tomorrow for a culture, thanks
Answered by Dr. Sonila Borici 7 minutes later
Brief Answer: Following suggestions... Detailed Answer: Hi back my dear, Usually, UTIs are often occurred in children who have a passed history of angina (or throat infection=tonsillitis) caused by Strep. This type of pathogen is also affecting the kidneys and joints resulting in chronic UTIs and inflammation of the joints (hopefully not a rheumatoid disease). I also suggest to get the tests for rheumatoid fever including: - PCR - anti-streptolysins - rheumatoid factor - Erythrosedimentation - Fibrinogen level Wish her fast recovery! Dr.Sonila
Above answer was peer-reviewed by
Follow-up: What causes blood in stool when on UTI medication? 40 minutes later
I know that we had the rheumatoid test done and her lab results say <20 but the doctors have not talked to me about them yet ... Thank you for the response
Answered by Dr. Sonila Borici 3 minutes later
Brief Answer: Happy to be assisting you and your child... Detailed Answer: Hi, You're most welcomed! Looking forward to have other tests in for another second opinion! Dr.Sonila
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor